Psoriasis induced by topical imiquimod

Authors


  • Jason K Wu, MB BS. Greg Siller, FACD. Geoff Strutton, FRCPA.

Dr Greg Siller, Department of Dermatology, Princess Alexandra Hospital, Ipswich Road, Woolloongabba, QLD 4102, Australia.

SUMMARY

We report the provocation of localized psoriasis at the sites of application of topical imiquimod, possibly evolving into a generalized flare. A patient with pre-existing psoriasis that had been stable for 14 years was treated with imiquimod 5% cream daily for 6 weeks to three superficial basal cell carcinomas. During treatment one of the lesions developed severe local skin reactions necessitating rest periods, and received only 18 applications in 6 weeks. The other two lesions were treated for all 42 days. Psoriasiform changes developed at all three application sites. Nine-and-a-half weeks after completing treatment the patient developed disseminated small psoriatic lesions. Other recognized triggers of psoriasis were not identified. The psoriasis resolved slowly with conventional treatment.

Ancillary